Alert archive / Indiana / Snow Advisories in 2008
Snow Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this snow advisory at Feb 28, 2008, 10:25 PM EST for 4 counties in Michigan; 6 counties in Ohio; 9 counties in Indiana. It took effect at Feb 29, 2008, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 10:25 PM EST (03:25 UTC)
- In effect from
- Feb 29, 2008, 1:00 AM EST
- Expired
- Feb 29, 2008, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 290325 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 PM EST THU FEB 28 2008 ...A WINTRY MIX IS EXPECTED OVERNIGHT INTO FRIDAY MORNING... .SNOW WILL SPREAD OVER THE AREA TONIGHT. THE SNOW WILL MIX WITH FREEZING RAIN MAINLY SOUTH OF HIGHWAY 30. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES OVER LOWER MICHIGAN TO AROUND AN INCH SOUTH FROM MARION TO PORTLAND. ICE ACCUMULATION SHOULD BE A TENTH OF AN INCH OR LESS...BUT ROADS MAY BECOME EXTREMELY SLIPPERY WITH A THIN COAT OF ICE ON THE SURFACE. INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 291130- /O.NEW.KIWX.SN.Y.0002.080229T0600Z-080229T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 1025 PM EST THU FEB 28 2008 /925 PM CST THU FEB 28 2008/ ...SNOW ADVISORY IN EFFECT UNTIL 12 PM EST /11 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST /11 AM CST/ FRIDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ013-015-020-022>027-032>034-OHZ024-025-291130- /O.NEW.KIWX.WW.Y.0015.080229T0600Z-080229T1700Z/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 1025 PM EST THU FEB 28 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. SNOW WILL DEVELOP OVERNIGHT AND MIX WITH FREEZING RAIN ESPECIALLY SOUTH OF HIGHWAY 30. SNOW ACCUMULATIONS SHOULD BE UP TO 2 INCHES. ICE ACCUMULATION SHOULD BE A TENTH OF AN INCH OR LESS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. JUST A LIGHT COATING OF ICE ON THE ROADS WILL CAUSE EXTREMELY SLIPPERY CONDITIONS. $$ SKIPPER
3 follow-up statements
000 WWUS43 KIWX 290957 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST FRI FEB 29 2008 ...SNOW WILL PERSIST EARLY TODAY...WITH A WINTRY MIX POSSIBLE IN THE SOUTH... .SNOW WILL CONTINUE TO SPREAD OVER THE AREA EARLY TODAY. THE SNOW MAY MIX WITH FREEZING RAIN SOUTH OF HIGHWAY 30. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES OVER LOWER MICHIGAN TO AROUND AN INCH SOUTH FROM MARION TO PORTLAND. ANY ICE ACCUMULATION WILL BE LESS THAN A TENTH OF AN INCH. ROADS WILL BE EXTREMELY SLIPPERY. INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 291700- /O.CON.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 457 AM EST FRI FEB 29 2008 /357 AM CST FRI FEB 29 2008/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ013-015-020-022>027-032>034-OHZ024-025-291700- /O.CON.KIWX.WW.Y.0015.000000T0000Z-080229T1700Z/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 457 AM EST FRI FEB 29 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. SNOW WILL ACCUMULATE 1 TO 3 INCHES EARLY TODAY. THE SNOW MAY MIX WITH FREEZING RAIN SOUTH OF HIGHWAY 30. ICE ACCUMULATION WILL BE LESS A TENTH OF AN INCH OR LESS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. JUST A LIGHT COATING OF ICE ON THE ROADS WILL CAUSE EXTREMELY SLIPPERY CONDITIONS. $$
000 WWUS43 KIWX 291422 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 922 AM EST FRI FEB 29 2008 ...LIGHT SNOW ACCUMULATIONS THROUGH MIDDAY... .A BROKEN AREA OF SNOW WILL CONTINUE ACROSS THE REGION THIS MORNING...AND POSSIBLY MIX WITH RAIN BY LATE MORNING BEFORE TAPERING OFF LATER THIS AFTERNOON. WARMER AIR IS STARTING TO SURGE NORTH INTO THE REGION PUSHING TEMPERATURES INTO THE MID 30S ACROSS THE SOUTHERN ADVISORY AREA PROMPTING THE CANCELLATION OF THE ADVISORY AS ACCUMULATIONS OF ICE WILL NOT BE POSSIBLE AND SNOWFALL AMOUNTS WOULD BE VERY LIGHT. INZ013-015-020-022>027-032>034-OHZ024-025-291530- /O.CAN.KIWX.WW.Y.0015.000000T0000Z-080229T1700Z/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 922 AM EST FRI FEB 29 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED INTO THE MID 30S WITH SNOW POSSIBLY MIXING WITH RAIN THROUGH THE REST OF THE MORNING AND EARLY AFTERNOON. TRAVEL CONDITIONS SHOULD CONTINUE TO IMPROVE THIS MORNING. $$ INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 291700- /O.CON.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 922 AM EST FRI FEB 29 2008 /822 AM CST FRI FEB 29 2008/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY NOON. SLIGHTLY WARMER AIR IS MOVING RAPIDLY NORTH...AND MAY PRODUCE A MIX OF SNOW AND RAIN TOWARDS NOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 291656 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1156 AM EST FRI FEB 29 2008 ...TEMPERATURES WARMING WITH SNOW COMING TO A END... .WARMER AIR IS WILL CONTINUE TO SURGE NORTH INTO THE REGION THIS EARLY AFTERNOON. TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE ENTIRE REGION OUTSIDE OF THE HILLSDALE MICHIGAN AREA...AND WITH SNOW ENDING WITHIN THE NEXT FEW HOURS ADDITIONAL PROBLEMS DUE TO THE WINTRY PRECIPITATION ARE NOT EXPECTED. INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 291800- /O.EXP.KIWX.SN.Y.0002.000000T0000Z-080229T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 1156 AM EST FRI FEB 29 2008 /1056 AM CST FRI FEB 29 2008/ ...SNOW ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY. SNOWFALL WILL CONTINUE ACROSS PORTIONS OF THE ADVISORY AREA...AND OCCASIONALLY MIX WITH RAIN...ANY ADDITIONAL ACCUMULATIONS WILL BE LIGHT...THEREFORE THE ADVISORY WILL NOT BE EXTENDED AND WILL BE ALLOWED TO EXPIRE. ALSO...TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S WITH MODERATE SOUTHERLY OR SOUTHWESTERLY FLOW ALLOWING FOR TRAVEL CONDITIONS TO CONTINUE TO IMPROVE THIS AFTERNOON. $$ SCHOTT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this snow advisory went out at Feb 28, 3:04 PM EST, 7 hours 21 minutes earlier.
Area forecast discussion, Feb 28, 3:04 PM EST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EST THU FEB 28 2008 .SHORT TERM (TONIGHT THROUGH FRIDAY AFTERNOON)... INTERESTING CLIPPER SYSTEM THIS PERIOD...SOME COMPLEXITIES DEALING WITH THERMAL PROFILE AND AMOUNT OF WARM AIR THAT WILL SURGE NORTH AHEAD OF THE SYSTEM...SOME DISAGREEMENT IN THESE RESPECTS AMONG THE SHORT TERM MODELS. NAM12 IS VERY SLIGHTLY SLOWER WITH THE ONSET OF PRECIP...AND SHOWS A BIT MORE WARMING WITH A STRONGER LOW LEVEL JET WITH A BIT MORE SOUTHERN COMPONENT AS THE LOW TRAVELS A BIT MORE TO THE NORTH OF THE AREA. AS COMPARED TO THE GFS...WHICH DID INITIALIZED SLIGHTLY BETTER...IT IS PAINTING MUCH MORE QPF ACROSS THE REGION...TAKES THE LOW MORE TO THE SOUTH PRODUCING MORE OF A WESTERLY COMPONENT TO THE WINDS ALLOW FOR A COLDER SOUNDING. BUT THE GFS IS A SLIGHT OUTLIER BY 18Z FRIDAY OR 00Z SATURDAY WITH RESPECT TO THE POSITION OF THE LOW. WILL TREND SLIGHTLY TOWARDS THE NAM12 FOR A FINAL SOLUTION WITH RESPECT TO THE THERMAL PROFILE...THROUGH EXPERIENCE ALOT OF TIMES THE WAA/LOW LEVEL JET GETS UNDERPLAYED SOME AND WITH MARGINAL FORECAST SOUNDING IN BUFKIT AT THIS TIME AFTER 12-15Z THE CHCS FOR A MIX WITH RAIN SOUTH OF THE MICHIGAN BORDER ARE LOOKING SOMEWHAT BETTER. THE WARMER AIR WILL ALSO LOWER RATIOS...WITH A LIKELY 8 OR 10 TO 1. ALSO...USING THE LOGIC OF A SLIGHTLY STRONGER LOW LEVEL JET...MODEST INCREASES IN BOTH TIMING AND AMOUNT OF THE MOISTURE TRANSPORT CAN BE EXPECTED. SFC HIGH WILL CONTINUE TO PUSH EAST ACROSS THE APP MNTS THIS EVENING. SFC LOW CURRENTLY IN THE DAKOTAS WILL DROP ESE INTO THE GREAT LAKES OVERNIGHT. INCREASING CLOUDS OVERNIGHT WITH FALLING CIGS FROM THE HIGHER LEVELS TO LOWER AS THE ATMS MOISTENS. WINDS AT THE SFC WILL BACK TO THE SOUTHEAST TONIGHT AS THE SFC LOW WEAKENS ACROSS THE DAKOTAS INTO MINNESOTA AND A SFC LOW DEEPENS IN SOUTHWEST ONTARIO. LOW LEVEL WINDS AT 850 AND 925MB WILL INCREASE FROM THE SOUTH...ESPECIALLY AFTER 06Z. 925MB TEMPS NEAR -8 TO -10C WILL WARM TO -4 TO -6 BY 06Z FRIDAY. OVERNIGHT LOWS MAY BE JUST A FEW HOURS AFTER SUNSET WITH GRADUAL WAA STEADYING AND SLOWLY RISING THE TEMPS THROUGH THE OVERNIGHT. PRECIP WILL PUSH INTO THE REGION FROM THE WEST JUST BEFORE OR AROUND MIDNIGHT...DECENT ISENT LIFT FOUND IN THE 285-295K SFC. PROFILES SUGGEST THE PRECIP TO BE ALL SNOW THROUGH DAYBREAK...1-2 INCHES BEFORE 12Z WILL BE LIKELY. THE BEST FORCING LOOKS TO BE THROUGH THE REGION AROUND 09-12Z TIMEFRAME...WITH A POSSIBLE SECONDARY MAX OF FORCING AROUND 15-18Z. AS THE WARMER AIR PUSHES NORTH AHEAD OF THE SYSTEM A WARM LAYER ALOFT MAY DEVELOP AND START TO TRANSITION TO RAIN FROM THE SOUTH TO NORTH THROUGH THE MORNING HOURS...THE TRANSITION ENDING NEAR THE MICHIGAN STATE LINE MOST LIKELY. ANOTHER INCH OR TWO OF SNOW WOULD BE POSSIBLE WHERE THE RAIN HOLDS OFF. TEMPS WILL CLIMB JUST ABOVE FREEZING ACROSS THE ENTIRE FORECAST AREA BY LATE MORNING OR EARLY AFTERNOON. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST DURING THE MORNING INTO THE AFTERNOON. AS THE SYSTEM STARTS TO DEPART THE REGION DURING THE AFTERNOON THE PRECIP CHCS WILL TAPER OFF. && .LONG TERM... FRIDAY NIGHT THROUGH THURSDAY... FCST PERIOD BEGINS WITH CHANCE FOR SOME LINGERING LAKE EFFECT SHSN AS CLIPPER SYSTEM EXITS THE GREAT LAKES REGION. HIGH PRESSURE THEN MOVES INTO TN VALLEY ON SATURDAY ALLOWING SFC RIDGING TO BUILD INTO THE AREA WHICH SHOULD PROVIDE FOR A PRETTY DECENT DAY WITH SOME SUNSHINE AND TEMPS IN THE MID 30S. UPPER LEVEL RIDGE THEN MOVES OVER THE REGION BY 12Z SUNDAY AND SOUTHERLY FLOW DEVELOPS ON BACK SIDE OF SFC HIGH RESULTING IN GOOD WAA WITH 850MB TEMPS WARMING 10-15C FROM SATURDAY THROUGH SUNDAY. EXPECT AREA OF MID LEVEL CLOUDS TO ACCOMPANY WAA...BUT ATTM NO SUFFICIENT FORCING TO REALLY INDICATE MUCH OF A CHANCE OF SEEING ANY PRECIP WITH THIS FEATURE SO WILL ADJUST CURRENT GRIDS TO DRY FCST THROUGH 00Z MON. THIS SETS THE STAGE FOR NEXT MAJOR STORM SYSTEM TO MOVE INTO THE AREA. THIS SYSTEM WILL INITIALLY MOVE QUICKLY ALONG THE US/CANADIAN BORDER THIS WEEKEND IN FASTER NORTHERN STREAM...WHICH WILL DRAG COLD FRONT ASSOCIATED WITH THIS SYSTEM INTO THE AREA SUNDAY NIGHT INTO MONDAY. HOWEVER...AS SYSTEM CROSSES THE ROCKIES...MODELS INDICATING SOME OF THE ENERGY WILL DIVERT INTO SOUTHERN STREAM...ALLOWING UPPER TROUGH TO RAPIDLY DEEPEN AND CLOSE OFF RESULTING IN RAPID INTENSIFICATION AT SFC...QUICKLY GOING FROM FRONTAL WAVE TO DEEP SFC LOW OVER TN VALLEY BY TUESDAY. ECMWF COMING MORE INTO LINE WITH GFS ON THIS SOLN...BRINGING SFC LOW UP THROUGH OH VALLEY TUESDAY WHICH WOULD PLACE OUR AREA IN POTENTIAL SNOW EVENT. WILL BE INTERESTING TO MONITOR LATER FCST TRENDS AS MODELS HAVE TENDED TO WORK SOLN FURTHER WEST IN SUCCESSIVE RUNS WITH SIMILAR PATTERN THIS WINTER. FOR NOW WILL EXTEND PRECIP CHANCES WITH THIS SYSTEM BY ADDING IN CHANCE FOR SNOW TUESDAY NIGHT. BELIEVE KEEPING MENTION OF MIXED PRECIP MONDAY NIGHT AND TUESDAY GOOD IDEA...IF RAPID DEEPENING ADVERTISED BY MODELS IS REALIZED COULD SEE GOOD OVERRUNNING OF WARM AIR INITIALLY INTO THE REGION. WILL KEEP WITH DRY FCST ON WEDNESDAY BEFORE NEXT SYSTEM MOVES INTO REGION ON THU...WOULD NORMALLY KEEP DAY 7 DRY WHEN AVERAGE OF GFS MEMBERS NEAR CLIMATOLOGY ON POPS THURSDAY...BUT WITH THIS PATTERN AND GIVEN SBN AND FWA HAVE HAD ONLY 3 DAYS OF ZERO PRECIP THIS MONTH...THINKING BETTER BET IS TO GO AHEAD AND ADD SMALL CHANCE. && .AVIATION (18Z TAFS)... VFR CONDITIONS WITH SOUTHERLY OR SOUTHWESTERLY WINDS TO START THE PERIOD ACROSS THE REGION WITH LITTLE CHANGE UNTIL AFTER 06-08Z TONIGHT. A QUICK HITTING CLIPPER SYSTEM WILL DRIVE THROUGH THE GREAT LAKES OVERNIGHT INTO LATE FRIDAY MORNING OR EARLY AFTERNOON...WORSENING CONDITIONS INTO MVFR OR IFR THROUGH THE MORNING HOURS. LOW CLOUDS WITH SNOW REDUCING VSBYS WILL BE THE MAIN CONCERN...2SM AND CIGS NEAR 1.5-2.0 K FT WILL BE LIKELY THRU THE 15-16Z TIMEFRAME WHERE IT IS POSSIBLE THAT THE SN MAY BECOME MIXED WITH RN AND ALLOW SLIGHTLY BETTER VSBYS...BUT CIGS WILL REMAIN FAIRLY LOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SCHOTT LONG TERM...LOGSDON
Hazardous weather outlook, Feb 28, 5:12 AM EST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 512 AM EST THU FEB 28 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 512 AM EST THU FEB 28 2008 /412 AM CST THU FEB 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT WITH UP TO 2 INCHES BY DAYBREAK. FLOODING OF THE KANKAKEE RIVER WILL PERSIST...ESPECIALLY NEAR DAVIS ROUTE 30. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL END FRIDAY...WITH 2 TO 4 INCHES OF TOTAL ACCUMULATION. SOME TRAVEL IMPACTS ARE POSSIBLE. LOCAL RIVER FLOODING WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. THE RISK OF ICE JAMS ON RIVERS WILL PERSIST. THE FLOOD POTENTIAL IS EXPECTED TO INCREASE AGAIN EARLY NEXT WEEK AS MELTING SNOW COMBINES WITH RAINFALL. RENEWED FLOODING OF RIVERS...CREEKS AND LOW LYING AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ICE JAMS...AS WELL AS ANY SNOWFALL REPORTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-291015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 512 AM EST THU FEB 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THROUGHOUT MUCH OF THIS TIME PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:25 PM EST | Winter Weather Advisory | IWX | Allen, Van Wert | 11 hr |
Nearby
Snow Advisories in Indiana, 2008Snow Advisories in Ohio, 2008Snow Advisories in Michigan, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.